MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Codes Break (1069); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the surgeon was injecting an intraocular lens (iol) it somehow twisted when coming out of the injector and did not sit correctly once completely in the eye.The surgeon did not like the way the lens was, so he removed it and placed another johnson & johnson lens (same model and diopter) as a replacement.No other medical interventions were done.Patient is doing good post-operatively.No further information is available.
 
Additional Manufacturer Narrative
Implant date: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Explant date: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: further information was provided and reported patients date of birth, gender, weight, and eye affected was the left eye.No other information was provided.The following sections have been updated accordingly: section a2: age/date of birth: (b)(6) 1947.Section a3: sex/gender: male.Section a4: patient weight: 185 pounds.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in reviewing the initial mdr, it was noticed that section h6 component code 4755 was inadvertently not included; therefore, it is captured in this supplemental report.The following section has been updated accordingly: section h6: component code: 4755 lens damage and positioning issue.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15611869
Report Number3012236936-2022-02620
Device Sequence Number16831660
Product Code MJP
UDI-Device Identifier05050474746572
UDI-Public(01)05050474746572(17)250327
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2025
Device Model NumberDIU150
Device Catalogue NumberDIU150U215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer10/17/2022
11/11/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date11/09/2022
11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight84 KG